# SDR JIKA2016010802

- Difficulty date: January 8, 2016
- Submitted: January 12, 2016
- Operation: Air carrier
- Aircraft: N31702
- Make and model: Beech 1900C
- Aircraft serial: UB3
- Aircraft time: 36,314 hours, 51,967 cycles
- System (JASC): 2140 · Heating System
- Part: Check Valve
- Condition: Malfunctioned
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, THE PILOT NOTICED A STRONG ODOR THAT SMELLED LIKE JET FUEL, FOLLOWED BY A SMALL PUFF OF SMOKE FROM THE LT AIR VENT.  THE PILOT DESCENDED BELOW 12,000 FT & PERFORMED CABIN PRESS DUMP.  THE PILOT ADVISED ATC OF CONDITION, RETURNED & LANDED WITHOUT INCIDENT.  REMOVED, CLEANED, OPERATIONS CHECK & REINSTALLED CHECK VLVS, RAN LT & RT ENGS, COULD NOT DUPLICATE PROBLEM.  PERFORMED A PRECAUTIONARY INSPECTION OF THE WIRING BEHIND THE LT SIDE FUEL QTY CB PANEL, NO DISCREPANCIES WERE NOTED.  AN OPERATIONAL CHECK FLIGHT WAS PERFORMED.  ALL SYS FUNCTIONED NORMALLY IN FLIGHT, NO REPORTED ODOR OR VISIBLE SMOKE.
